Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 2, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 11, 2023, 2:27 AM CST for 8 counties in Texas. It took effect at Jan 11, 2023, 11:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2023, 2:27 AM CST (08:27 UTC)
- In effect from
- Jan 11, 2023, 11:00 AM CST
- Expired
- Jan 11, 2023, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Briscoe County, TX, Crosby County, TX, Floyd County, TX, Hall County, TX, Lynn County, TX, Motley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 30 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3302 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WWUS74 KLUB 110827 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 227 AM CST Wed Jan 11 2023 TXZ021>023-027>029-033>035-112100- /O.UPG.KLUB.HW.A.0001.230111T1700Z-230112T0300Z/ /O.NEW.KLUB.HW.W.0001.230111T1700Z-230112T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Levelland, Amherst, Sundown, Friona, Muleshoe, Lubbock, Hart, Tulia, Bovina, Littlefield, Plainview, Morton, Hale Center, Olton, Whiteface, Slaton, Wolfforth, Farwell, Happy, and Dimmitt 227 AM CST Wed Jan 11 2023 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. * WHERE...The extreme southwestern Panhandle and most of the South Plains. * WHEN...From 11 AM this morning to 8 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ024-025-030-031-036-112100- /O.UPG.KLUB.HW.A.0001.230111T1700Z-230112T0300Z/ /O.NEW.KLUB.WI.Y.0002.230111T1700Z-230112T0200Z/ Briscoe-Hall-Floyd-Motley-Crosby- Including the cities of Crosbyton, Ralls, Quitaque, Lockney, Silverton, Floydada, Matador, Roaring Springs, Turkey, and Memphis 227 AM CST Wed Jan 11 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of the extreme southeastern Panhandle and Rolling Plains. * WHEN...From 11 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ039>041-112100- /O.NEW.KLUB.WI.Y.0002.230111T1700Z-230112T0200Z/ Yoakum-Terry-Lynn- Including the cities of New Home, Wellman, Meadow, ODonnell, Denver City, Brownfield, Plains, and Tahoka 227 AM CST Wed Jan 11 2023 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southern sections of the South Plains. * WHEN...From 11 AM this morning to 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 07
2 follow-up statements
465 WWUS74 KLUB 111938 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 138 PM CST Wed Jan 11 2023 TXZ021>023-027>029-033>035-120200- /O.CON.KLUB.HW.W.0001.000000T0000Z-230112T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Muleshoe, Hart, Levelland, Wolfforth, Lubbock, Dimmitt, Happy, Olton, Amherst, Hale Center, Slaton, Friona, Whiteface, Morton, Sundown, Tulia, Farwell, Bovina, Plainview, and Littlefield 138 PM CST Wed Jan 11 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts in excess of 60 mph. * WHERE...The extreme southwestern Texas Panhandle and most of the South Plains. * WHEN...Until 8 PM CST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ TXZ024-025-030-031-036-039>041-120200- /O.CON.KLUB.WI.Y.0002.000000T0000Z-230112T0200Z/ Briscoe-Hall-Floyd-Motley-Crosby-Yoakum-Terry-Lynn- Including the cities of Matador, ODonnell, Turkey, Wellman, Silverton, Floydada, Ralls, Lockney, Memphis, Meadow, Quitaque, Crosbyton, Denver City, Tahoka, New Home, Brownfield, Plains, and Roaring Springs 138 PM CST Wed Jan 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts in excess of 50 mph. * WHERE...Portions of the extreme southeastern Texas Panhandle and Rolling Plains. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sincavage
495 WWUS74 KLUB 120154 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 754 PM CST Wed Jan 11 2023 TXZ021>023-027>029-033>035-120300- /O.EXP.KLUB.HW.W.0001.000000T0000Z-230112T0200Z/ Parmer-Castro-Swisher-Bailey-Lamb-Hale-Cochran-Hockley-Lubbock- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, and Slaton 754 PM CST Wed Jan 11 2023 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... The risk for additional high winds has diminished, therefore the High Wind Warning will be allowed to expire. Occasionally strong northerly winds are possible tonight following a cold front. $$ TXZ024-025-030-031-036-039>041-120300- /O.EXP.KLUB.WI.Y.0002.000000T0000Z-230112T0200Z/ Briscoe-Hall-Floyd-Motley-Crosby-Yoakum-Terry-Lynn- Including the cities of Silverton, Quitaque, Turkey, Memphis, Floydada, Lockney, Matador, Roaring Springs, Ralls, Crosbyton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, and ODonnell 754 PM CST Wed Jan 11 2023 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Strong winds have ended over the region, therefore the Wind Advisory will be allowed to expire. Occasionally strong northerly winds are possible tonight following a cold front. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:36 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Jan 10, 10:36 PM CST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1036 PM CST Tue Jan 10 2023 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 233 PM CST Tue Jan 10 2023 Water vapor imagery this afternoon depicts a progressive upper air pattern across the CONUS and into the northeastern Pacific Basin, with a large mid/upper-level cyclone centered over the north-central Pacific Ocean that is located on the upstream flank of the occluding cyclone that was moving towards northern California. Objectively analyzed upper air maps at 12Z indicated a high-level jet streak near 300 mb spreading into the Great Basin with a shortwave ridge translating eastward across the Great Plains. The presence of the cross-barrier flow over the southern Rocky Mountains has resulted in the genesis of evanescent mountain waves embedded within the mean flow aloft that begin to dissipate with eastward extent. A few West Texas Mesonet sites across the extreme southern Texas Panhandle have measured wind gusts between 50-55 mph this afternoon, and perhaps were a function of the turbulent rotors augmenting downward momentum transport of a 30-40 kt 850 mb jet streak over the CWA. WTM data has also indicated a corridor of surface dewpoints in the middle-upper teens that bisects the CWA from west-to-east along a line generally from Bledsoe-to-Guthrie and northward, while dewpoints remain in the lower-middle 20 deg F range across the rest of the southern South and Rolling Plains. Based on these observations, dewpoints were adjusted/lowered from the blended data to align with CONSShort which better reflects these observational trends from this afternoon; and dewpoints were adjusted with CONSShort through 00Z tomorrow evening as moisture recovery overnight will be scant from the persistent, westerly breeze. The expansion of the aforementioned mid/upper-level cyclone over the north-central Pacific Ocean tonight will modulate the meridional waveguide across the eastern Pacific waters. This will result in a temporary de-amplification of the sub-tropical ridge ahead of the cyclone over the north-central Pacific, causing a bifurcation in the mid/upper-level flow over the Rocky Mountain chain and therefore allowing the occluded low to transition into an open wave and accelerate eastward towards the region. The leading shortwave trough is expected to eject over the west-central High Plains region late tomorrow morning with the possibility of a small, closed cyclone to develop in the mid-levels given the magnitude of leeward pressure falls and the compacting geopotential height gradient. Mid-level frontogenesis may result in the formation of a narrow channel of ACCAS, though any cloud cover should advect eastward quickly and not affect the depth of vertical mixing heights as theta-e profiles become constant with height by mid-afternoon following passage of the Pacific cold front. Sustained, westerly winds will increase between 30-40 mph across most of the Caprock, with the highest winds across the northern and northwestern zones. Blowing dust may result in reductions of visibility; however, dust concentrations have been tame during the previous wind events so far this winter, perhaps due to the presence of the winter wheat planted across the Caprock. Widespread, blowing dust is currently not expected. The intensification of the cross-barrier flow is also expected to increase the spatiotemporal coverage of eastward-propagating rotors embedded within the mid-level flow, which may result in localized wind gusts in excess of 60 mph, as turbulent flow within these rotors/mountain waves accentuate downward momentum flux. The combination of the strong, westerly winds; and relative humidity in the middle teens will facilitate elevated-to-critical fire weather conditions developing in the afternoon. Please reference the Fire Weather section below for more information. The Red Flag Warning for today remains in effect through 00Z/6 PM CST; and the Fire Weather Watch and High Wind Watch for tomorrow have been left intact for this forecast cycle. Overall, little change has been made to the forecast this afternoon with the exception of the adjustment in surface dewpoints through the short-term period. Sincavage && .LONG TERM... (Wednesday night through next Monday) Issued at 233 PM CST Tue Jan 10 2023 Winds will diminish some Wednesday evening however as a cold front drops south through the region overnight winds may briefly ramp back up out of the northwest especially across the southeastern Texas Panhandle and Rolling Plains where 850 mb flow will be strongest. This front will drop temperatures back on Thursday to near normal for early-mid January with high temperatures in the middle 50s. Upper-level ridging will then begin to build back across the forecast area Thursday night and remain in place through Saturday. This will keep conditions quiet across the forecast area with gradually warmer temperatures each day. On Sunday, an upper-level system will swing across the Four Corners region eventually moving over the forecast area Sunday evening. This system will bring us our next chance for gusty winds and elevated fire weather concerns. Current timing would have the strongest winds moving over the forecast area Sunday night when we are decoupled which would limit how strong surface winds could get. We will continue to monitor this system for any timing changes but guidance is in fairly good agreement with this system. /WI && .AVIATION... (06Z TAFS) Issued at 1033 PM CST Tue Jan 10 2023 Generally light winds will persist this evening. Winds will significantly increase Wednesday morning for all TAF sites, potentially reaching near 45 kts at KLBB and KPVW by the afternoon. These will diminish by evening but remain elevated near 25 kts into Thursday morning. Periods of reduced visibility in blowing dust is possible. Otherwise VFR conditions will persist. && .FIRE WEATHER... Issued at 233 PM CST Tue Jan 10 2023 Westerly winds will diminish after dark with speeds remaining at around 10 mph overnight across the Caprock and Rolling Plains with maximum RH recovery between 40-45 percent. Westerly winds will increase quickly by late tomorrow morning following the passage of a surface cold front of Pacific origin beneath an intense disturbance aloft. A narrow channel of clouds may accompany the cold front, though they will advance eastward quickly with RH falling into the middle teens by early afternoon following the passage of the cold front. Temperatures, on the other hand, will cool despite the strong, westerly breeze, with high temperatures near 60 degrees F along the Texas/New Mexico state line, into the middle-upper 60s along the I-27/HWY-87 corridors, and into the middle-upper 70s across the Rolling Plains. This will keep relative humidity from cratering below the middle teens. Sustained, westerly surface winds will peak between 30-40 mph with wind gusts approaching 60+ mph particularly across the extreme southwestern Texas Panhandle, with gusts between 50-60 mph elsewhere across the Caprock with slightly lesser speeds in the Rolling Plains. Fuel state has become dry across most of the Caprock and Rolling Plains, and given the magnitude of the winds expected tomorrow, the Fire Weather Watch remains in effect across the entire forecast area. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 10 AM CST Wednesday through Wednesday evening for TXZ021>044. High Wind Watch from Wednesday morning through Wednesday evening for TXZ021>025-027>031-033>036. && SHORT TERM...09 LONG TERM....58 AVIATION...19
Hazardous weather outlook, Jan 10, 6:46 PM CST, 7 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 646 PM CST Tue Jan 10 2023 TXZ021>044-120100- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 646 PM CST Tue Jan 10 2023 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Very strong west winds are expected on Wednesday. Sustained wind speeds in excess of 30 mph are expected across the region, with sustained winds near or in excess of 40 mph possible across the far southwestern Texas Panhandle and northwestern South Plains. Wind gusts in excess of 60 mph will also be possible across the Caprock, especially across the extreme southwestern Texas Panhandle, on Wednesday afternoon. Along with the strong winds, expect areas of blowing dust which may result in localized visibility reductions. Strong winds and a very dry airmass will result in critical fire weather conditions on Wednesday. A Fire Weather Watch is in effect for the entire region from 10 AM until 8 PM on Wednesday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:23 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 18 hr |
| Jan 11, 2:27 AM CST | High Wind Warning | LUB | Bailey, Castro, Cochran, Hale, Hockley, Lamb and 3 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.